Common anticholinergic solanaceaous plants of temperate Europe - A review of intoxications from the literature (1966-2018).

@article{Fatur2020CommonAS,
  title={Common anticholinergic solanaceaous plants of temperate Europe - A review of intoxications from the literature (1966-2018).},
  author={Karsten Fatur and Samo Kreft},
  journal={Toxicon : official journal of the International Society on Toxinology},
  year={2020},
  volume={177},
  pages={
          52-88
        }
}
  • Karsten Fatur, S. Kreft
  • Published 15 April 2020
  • Environmental Science
  • Toxicon : official journal of the International Society on Toxinology
Pipes and Potions: Testing the Efficacy of European Folk Preparation Methods for Anticholinergic Solanaceae Plants
TLDR
Cold- and hot-water preparations, tinctures, and fortified wines all proved to be effective means of extracting atropine and scopolamine from plant material under conditions seen in folk usage, suggesting a lack of efficiency for these preparations, a problem with the methodology, or possible chemical changes and losses associated with the preparation procedure.
The history, current state and perspectives of aerosol therapy
TLDR
Nebulization enables drugs administration through the lung and possesses very fast onset action, and various drugs prescribed in respiratory diseases are present on the market in a form of an aerosol.
Poisoning by Plants.
TLDR
The clinician should be able to recognize dangerous domestic species of poisonous plants, take appropriate initial measures, and avoid overdiagnosis and overt treatment to improve patient care.

References

SHOWING 1-10 OF 199 REFERENCES
Wildflower (Hyoscyamus reticulatus) causes QT prolongation.
TLDR
Drawing attention to the possibly fatal syndrome of prolonged QT, as well as to clinical and laboratory changes in six members of a single family poisoned with this plant, is aimed at drawing attention to a plant poisoning that is poorly described in literature.
"Bunanje": XX Century Abuse of Atropa Belladonna Halucinogenic Berries in Continental Croatia.
TLDR
This is the first report of intentional consumption of belladonna berries to achieve the hallucinogenic effect and the custom was observed in five distinct spots and it had its specific name "bunanje", unknown in Croatian language, but clearly associated with local plant name bun or bunika.
Atropa Belladonna intoxication: a case report
TLDR
The case of 11 year old girl with Atropa Belladonna poisoning which was administrated in a therapeutic purpose as a remedy to jaundice, the child presented essentially a central anti-cholinergic syndrome.
[Acute intoxication with "sobi-lobi" (Datura). Four cases in Niger].
TLDR
The consultation of the population enabled the authors to comprehend that datura is known and consumed for its hallucinogenic proprieties and the therapeutic guidance is described and prevention suggested.
Seizures caused by ingestion of Atropa belladonna in a homeopathic medicine in a previously well infant: case report and review of the literature.
TLDR
An infant who suffered serious seizures after ingestion of a homeopathic agent containing A. belladonna probably manifested what is known as the central anticholinergic syndrome, and a review of the literature is discussed.
[Scopolica carniolica Jacq. tea].
TLDR
A case of plant-poisoning of a young man following the consumption of a self-brewed infusion made of a solanaceous plant, to which he was seduced by his friends, and his symptoms such as optical hallucinations, confusion, mydriasis and tachycardia is reported.
[Henbane (Hyoscyamus reticulatus) poisoning in children in the Negev].
TLDR
The main alkaloids in henbane are atropine (hyoscyamine) and scopolamine (hyoscine) which explains the clinical picture of mixed stimulation and depression of the brain.
Acute poisoning due to ingestion of Datura stramonium - a case report.
TLDR
The case of a 22 year old male who was admitted to the Emergency Room in a coma after consuming Datura stramonium is presented, with fever, tachycardia with right bundle branch block, and urinary retention.
Hallucinogenic plant poisoning in children.
TLDR
A case of acute Datura stramonium intoxication in a 6-year-old boy from Khamis Mushayt, KSA, who presented with restlessness, hallucinations and mydriasis 8 hours after ingesting the seeds of DaturA plant is reported.
...
...